9 doctors weighed in:

Is it okay if I am breastfeeding and taking Benadryl (diphenhydramine) fir the allergies?

9 doctors weighed in
Dr. Aamir Siddiqi
Family Medicine
6 doctors agree

In brief: Breast Feeding

Small, occasional doses of Diphenhydramine would not be expected to cause any adverse effects in breastfed infants.
Larger doses or more prolonged use may cause effects in the infant or decrease the milk supply. This is taken from the drug and lactation database web site where you can search for drugs. Search for Diphenhydramine .Link: http://toxnet.Nlm.Nih.Gov/cgi-bin/sis/htmlgen?Lact.

In brief: Breast Feeding

Small, occasional doses of Diphenhydramine would not be expected to cause any adverse effects in breastfed infants.
Larger doses or more prolonged use may cause effects in the infant or decrease the milk supply. This is taken from the drug and lactation database web site where you can search for drugs. Search for Diphenhydramine .Link: http://toxnet.Nlm.Nih.Gov/cgi-bin/sis/htmlgen?Lact.
Dr. Aamir Siddiqi
Dr. Aamir Siddiqi
Thank
Dr. Felicia Tillman
Obstetrics & Gynecology
2 doctors agree

In brief: Yes

Just be sure to check with your pediatrician if there are any problems for the baby.
Some newborn may have increased sensitivity to the medicine. Although levels have not been reported to be measurable in human breast milk.

In brief: Yes

Just be sure to check with your pediatrician if there are any problems for the baby.
Some newborn may have increased sensitivity to the medicine. Although levels have not been reported to be measurable in human breast milk.
Dr. Felicia Tillman
Dr. Felicia Tillman
Thank
Read more answers from doctors